Hail, Pulaski
- When
- May 22, 1:15 PM EST
- Where
- Pulaski County, Pulaski
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.050, -80.800
Widely scattered strong to severe thunderstorms developed during the afternoon and evening due to strong instability associated with an approaching upper level trough and the associated cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Widely scattered strong to severe thunderstorms developed during the afternoon and evening due to strong instability associated with an approaching upper level trough and the associated cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 22, 12:48 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 148 PM EDT WED MAY 22 2013 .SYNOPSIS... A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE AREA THURSDAY INTO THURSDAY EVENING... FOLLOWED BY HIGH PRESSURE ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 135 PM EDT WEDNESDAY... ADJUSTED POPS ACROSS TO LATEST RADAR TRENDS WITH CONVECTION DEVELOPING OVER THE MOUNTAINS. AS OF 925 AM EDT WEDNESDAY... ADJUSTED POPS FOR LATEST RADAR TREND...SHAPING POPS THIS MORNING INTO TOWARDS LATEST RNK WRFARW. KEPT THE BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON IN THE WEST. SWODY1 HAS PLACED A SLIGHT RISK JUST TO OUR WEST. MORNING RUN SHOWED THE POTENTIAL FOR LINE OF CONVECTION REACHING THE WEST BETWEEN 00Z AND 06Z TONIGHT. WILL REVIEW 12Z RUN BEFORE MAKING ANY MAJOR ADJUSTMENTS FOR TONIGHT. MODIFIED TEMPERATURES AND DEW POINTS THIS MORNING INTO THIS AFTERNOON. RAISED HIGH TEMPERATURES UP A FEW DEGREES IN SOUTHEAST. UPDATED FIRE WEATHER GRIDS...FWFRNK OUT. ADDITIONAL CHANGES LATER TODAY. AS OF 340 AM EDT WEDNESDAY... A COUPLE OF CONCERNS TODAY. THE MAIN CONCERN IS WITH THE POTENTIAL FOR ISOLATED HEAVY RAIN IN THUNDERSTORMS THIS AFTERNOON. THE LOWEST FLASH FLOOD GUIDANCE IS CURRENTLY OBSERVED IN AREAS THAT HAVE RECEIVED HEAVY RAIN RECENTLY AND MOSTLY IN THE MOUNTAINS INCLUDING WATAUGA... ASHE... GRAYSON... INTO SMYTH AND TAZEWELL OF VA. HOWEVER... GIVEN THE EXPECTED SCATTERED NATURE OF THE CONVECTION THIS AFTERNOON... IT APPEARS THAT THE FLOODING THREAT WILL BE ISOLATED. THEREFORE... OPTED OUT OF A FLASH FLOOD WATCH AT THE CURRENT TIME. THE LATEST HI-RES MODELS INCLUDING THE HRRR INDICATE AT LEAST SCATTERED THUNDERSTORMS WILL DEVELOP OVER OUR REGION THIS AFTERNOON... PRIMARILY OVER THE MOUNTAINS AND FOOTHILLS SPREADING NE INTO THE VA PIEDMONT LATE THIS AFTERNOON AS WELL. WE WILL CONTINUE THE CHANCE CATEGORY POP FOR THOSE ZONES THIS AFTERNOON. EVEN MORE PROBLEMATIC MAY BE THE POSSIBLE LINE OF CONVECTION THAT THE HI-RES MODELS AND EVEN A FEW OF THE OPERATIONAL MODELS ARE PICKING UP ON ACROSS KY/TN THIS AFTERNOON. SOME OF THESE MODELS INDICATE A POTENTIAL MCS THAT MAY HOLD TOGETHER LONG ENOUGH TO SURGE INTO FAR SW VA... SOUTHERN WVA... AND POSSIBLY NORTHWEST NC BETWEEN 00Z AND 06Z TONIGHT. IT IS UNCLEAR HOW STRONG OR HOW FAST THIS CONVECTION WOULD BE AT THE CURRENT TIME. IF THIS APPEARS MORE LIKELY IN THE MODEL RUNS TODAY... THERE MAY BE A CONCERN WITH FLASH FLOODING THIS EVENING. WE WILL GO WITH HIGH CHANCE TO LOW END LIKELY THIS EVENING TO COVER THIS POTENTIAL. THE SLIGHT RISK FOR SEVERE CONVECTION CONTINUES TO BE JUST WEST OF OUR REGION TODAY INTO TONIGHT. CONDITIONS TODAY WILL BE WARM AND HUMID WITH THE SOUTHERLY FLOW OUT AHEAD OF THE APPROACHING COLD FRONT AND UPPER TROUGH. HIGHS TEMPERATURES SHOULD REACH THE MID 70S IN THE MOUNTAINS TO THE MID 80S IN THE SOUTHEAST. LOWS TONIGHT WILL DIP BACK INTO THE 50S TO MID 60S SE. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 320 AM EDT WEDNESDAY... A LEAD SURFACE TROUGH OR CONVECTIVE OUTFLOW MAY AFFECT THE REGION BEFORE THE ACTUAL COLD FRONT ARRIVES THURSDAY. THIS MAY AFFECT THE CONVECTIVE CHANCES GREATLY AS THE MAIN COLD FRONT ARRIVES THURSDAY. OTHERWISE... A PERIOD OF LIKELY POP CAN BE EXPECTED WITH THE FRONT THURSDAY... POSSIBLY LASTING INTO THE EARLY EVENING AROUND DANVILLE. LACK OF HEATING THURSDAY... ESPECIALLY WEST OF THE BLUE RIDGE MAY ALSO LIMIT DESTABILIZATION. THE AREA WITH THE BETTER INSOLATION COULD BE SOUTHSIDE VA/NW NC PIEDMONT. AT THIS TIME...THE STORM PREDICTION CENTER HAS A 5 PERCENT THREAT OF SVR WX MAINLY OVER THE PIEDMONT AND TIDEWATER AREAS OF VA/NC. THE FRONT WILL BE EAST OF THE AREA GOING INTO THURSDAY EVENING WITH LINGERING SHORTWAVE INDUCED SHOWERS ACROSS THE MTNS OVERNIGHT. THE MAIN SHORTWAVE SHIFTS EAST BY 12Z FRIDAY WITH DRIER AND COOLER AIR ARRIVING. HIGHS FRIDAY WILL RANGE FROM THE LOWER TO MID 60S WEST TO THE LOWER TO MID 70S EAST. FRIDAY NIGHT AND SATURDAY: QUITE WEATHER IS EXPECTED TO RETURN FOR THE REST OF THE SHORT TERM FORECAST... WITH THE MID LEVEL TROUGH AXIS HAVING PUSHED TO THE EAST OF THE AREA BY FRIDAY EVENING AND HIGH PRESSURE AT THE SURFACE BUILDING INTO THE REGION FOR THIS TIME FRAME. THIS WILL YIELD GENERALLY COOL AND DRY CONDITIONS... WITH BELOW NORMAL TEMPS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 130 PM EDT TUESDAY FOR THE LONG RANGE FORECAST...THE MODELS KEEP A TROUGH IN PLACE EARLY ON AND THEN GO MORE TOWARD A ZONAL TO RIDGE CONFIGURATION BY THE END OF THE PERIOD. WE SHOULD BE MAINLY DRY AS SFC HIGH BUILDS ACROSS THIS WEEKEND...SO WEEKEND HOLIDAY PLANS ARE LOOKING GOOD FOR OUTDOOR ACTIVITIES AT LEAST SATURDAY...AS THE LATEST ECMWF SHOWS ANOTHER WEAK SHORTWAVE PUSHING ACROSS BY SUNDAY AND MAY BRING SOME SHOWERS ACROSS THE MTN EMPIRE OF SW VA/INTO THE NC MTNS SUNDAY MORNING. THE FLOW SWINGS MORE TOWARD THE SOUTHEAST SUNDAY EVENING INTO EARLY NEXT WEEK WITH INCREASING HUMIDITY AND TEMPS. MODELS KEEPING MORE ACTIVE WEATHER ACROSS THE OHIO VALLEY AND WEST...ALTHOUGH A WESTERLY FLOW ALOFT CAN BRING STORMS WORKING EAST INTO THE MTNS. GIVEN WPC SOLUTION OF THE ECMWF ENSEMBLE WILL KEEP THE FORECAST MORE ON THE LOW CHANCE SIDE...BUT IF THE 12Z ECMWF VERIFIES WE COULD BE GETTING SOAKED AGAIN MONDAY-WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 140 PM EDT WEDNESDAY... SCATTERED MVFR/IFR CONVECTION DEVELOPING IN THE WARM UNSTABLE AIR ACROSS CWA THIS AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR ACROSS WESTERN TAF SITES OF BLF/LWB/RNK. RNKWRF ARW SHOWED GOOD COVERAGE OF STORM ACROSS THE MOUNTAINS THIS AFTERNOON INTO TONIGHT. ECMWF/GFS GENERALLY CONSISTENT ON A LINE OF STRONG THUNDERSTORMS MOVING INTO FAR SW VA FROM KY/TN IN THE 00Z-04Z TIME FRAME...THEN GENERALLY DISSIPATING AS MOVE EAST. FOR THE EAST... THERE IS POTENTIAL TSRA DEVELOPMENT ACROSS THE NC PIEDMONT...LIFTING NORTHWARD TOWARD LYH/DAN/EVEN ROA BY LATE AFTERNOON INTO THIS EVENING. S-SW WINDS 5-10KTS THROUGH TAF VALID PERIOD...WITH LOW END GUSTS ACROSS THE PIEDMONT. AREAS OF FOG WILL DEVELOP TONIGHT INTO WEDNESDAY MORNING WHERE RAIN FALLS THIS AFTERNOON INTO THIS EVENING. MEDIUM TO HIGH CONFIDENCE IN CIGS/VSBYS THROUGH TAF VALID PERIOD. HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JH/KK SHORT TERM...WP LONG TERM...WP AVIATION...KK/RAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 554 AM EDT WED MAY 22 2013 NCZ001-018-VAZ007-009-010-012-015-WVZ042-043-045-231000- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-SUMMERS- GREENBRIER- 554 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND QUARTER- SIZED HAIL...MAINLY WEST OF INTERSTATE-77...FROM EARLY EVENING THROUGH THE EARLY MORNING HOURS THURSDAY. IN ADDITION...SOME OF THE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN...RESULTING IN LOCALIZED AREAS OF FLOODING OR FLASH FLOODING...MAINLY ACROSS WATAUGA...ASHE...SMYTH...AND TAZEWELL WHERE THE GROUND IS SATURATED FROM PREVIOUS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY...SOME COULD BE STRONG TO SEVERE. THUNDERSTORMS WILL BE POSSIBLE AGAIN EARLY NEXT WEEK...ESPECIALLY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NCZ002-003-019-020-VAZ011-013-014-016>020-WVZ044-231000- ALLEGHANY NC-SURRY-WILKES-YADKIN-GILES-PULASKI-MONTGOMERY-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-MONROE- 554 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND TONIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THURSDAY...A FEW OF WHICH COULD BE STRONG TO SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN EARLY NEXT WEEK...ESPECIALLY MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT. NCZ004>006-VAZ022>024-032>035-043>047-058-059-231000- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 554 AM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AND EARLY THURSDAY. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING. A FEW OF THESE COULD BE STRONG TO SEVERE. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK...ESPECIALLY MONDAY AND TUESDAY. HOWEVER...AT THIS TIME...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AFTER THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1227 PM EDT WED MAY 22 2013
NCZ001-VAZ015-221730-
ASHE NC-GRAYSON VA-
1227 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 130 PM EDT
* AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SHATLEY SPRINGS...OR 4 MILES
WEST OF LANSING...MOVING NORTHEAST AT 10 MPH.
* UP TO DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH MAY OCCUR WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TROUTDALE...
ASHLAND...
LANSING...
TROUT...
AND VOLNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3671 8150 3672 8145 3667 8131 3632 8159
3639 8173
TIME...MOT...LOC 1625Z 214DEG 9KT 3649 8158
PWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1250 PM EDT WED MAY 22 2013 VAZ009-010-012-015-221745- SMYTH VA-BLAND VA-GRAYSON VA-WYTHE VA- 1250 PM EDT WED MAY 22 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA... CENTRAL BLAND COUNTY IN SOUTHWEST VIRGINIA... EXTREME NORTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA... WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 145 PM EDT * AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUGAR GROVE TO KIMBERLING...OR ALONG A LINE EXTENDING FROM TROUTDALE TO BLAND...AND MOVING NORTHEAST AT 20 MPH. * UP TO DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH MAY OCCUR WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... ROCKY GAP... WYTHEVILLE... BLAND... RURAL RETREAT... AND SUGAR GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3726 8112 3700 8087 3666 8130 3673 8152 TIME...MOT...LOC 1647Z 220DEG 15KT 3677 8137 3715 8108 PW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
118 PM EDT WED MAY 22 2013
VAZ019-020-WVZ045-221800-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
118 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
EXTREME EASTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 200 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CALLAGHAN...OR 7 MILES EAST OF WHITE
SULPHUR SPRINGS...MOVING NORTHEAST AT 50 MPH.
* DIME SIZE HAIL IS EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD
TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHITE SULPHUR SPRINGS...
NEOLA...
NATURAL WELL...
CALLAGHAN...
AND BACOVA JUNCTION.
LAT...LON 3804 7982 3770 8012 3779 8032 3805 8014
3806 8005 3806 7997 3809 7994
TIME...MOT...LOC 1717Z 209DEG 43KT 3783 8017
CFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
125 PM EDT WED MAY 22 2013
WVZ043-221815-
SUMMERS WV-
125 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 215 PM EDT
* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HINTON...MOVING NORTHEAST AT 15 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
BUCK...
HIX...
AND ELTON.
LAT...LON 3777 8069 3752 8090 3763 8106 3770 8098
3771 8097 3770 8092 3768 8090 3768 8088
3773 8090 3774 8092 3778 8090 3782 8094
3787 8080
TIME...MOT...LOC 1721Z 206DEG 14KT 3766 8092
CFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TROUT 36.40N 81.62W
05/22/2013 M1.00 INCH ASHE NC TRAINED SPOTTER
&&
EVENT NUMBER RNK1301392
KKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT WED MAY 22 2013
VAZ019-020-WVZ045-221845-
BATH VA-ALLEGHANY VA-GREENBRIER WV-
214 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
EXTREME EAST CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST
VIRGINIA...
* UNTIL 245 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF NEOLA TO CALLAGHAN...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF MARLINTON TO COVINGTON CITY...AND MOVING NORTHEAST
AT 35 MPH.
* PEA SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
HOT SPRINGS...
NATURAL WELL...
CALLAGHAN...
AND CALLISON.
LAT...LON 3803 7980 3764 8012 3805 8012 3806 7997
3811 7993 3813 7995 3815 7992 3818 7992
3827 7980
TIME...MOT...LOC 1813Z 210DEG 29KT 3806 8004 3777 8007
DSThe Roanoke radar (KFCX), 47 km away, was scanning. The volume nearest the first event began at 18:13 UTC.
5 hail, 1 flash flood, 1 heavy rain. Local standard time, as filed.
Six inches of water and a significant amount of debris washed onto Baptist Valley Road near the 6600 block, causing the road to be closed. Cabbage Creek flooded Adria Road near Route 636.
Four to five inches of water was observed flowing over Cravens Creek Road where it crosses Barnhardt Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2013Every state in 2013This day in weather historyWarnings in Virginia, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455599, 455600, 455601, 455603, 455605, 455594, 455607.